Hail, Montgomery
- When
- November 5, 12:25 PM CST
- Where
- Montgomery County, 0.69 mi N of Coffeyville
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.040, -95.630
The hail was reported in town.
A vigorous storm system moved across the plains states on November 5th, 2015. As this system moved into the plains, a strong cold front pushed into Southeast Kansas, leading to the development of low topped but fast moving supercell thunderstorms in Northeast Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
A vigorous storm system moved across the plains states on November 5th, 2015. As this system moved into the plains, a strong cold front pushed into Southeast Kansas, leading to the development of low topped but fast moving supercell thunderstorms in Northeast Kansas. The supercells raced northeast into Southeast Kansas, producing hail up to golf ball size in a few locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Nov 5, 11:24 AM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS ISSUED BY NATIONAL WEATHER SERVICE DODGE CITY KS 1124 AM CST THU NOV 5 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 340 AM CST THU NOV 5 2015 A BAND OF SHOWERS & A FEW THUNDERSTORMS ~25 MILES WIDE & EXTENDING FROM BARBER COUNTY TO AROUND THE LINCOLN/OTTAWA COUNTY LINE CONTINUES TO SPRINT NE ~50 MPH. THE CONVECTION IS OCCURRING ALONG A WELL-DEFINED LOWER-DECK MOISTURE CONVEYOR THAT CONTINUES TO STREAM NE BY THE DEEP(!) LONGWAVE TROF THAT IS SITUATED OVER THE SOUTHERN ROCKIES. THE STIFF PERSISTENT MOISTURE-LADEN S/SW 15-25 MPH WINDS HAVE RESULTED IN AN EXCEPTIONALLY MILD NIGHT ACROSS KICT COUNTRY WHERE TEMPERATURES ARE STILL IN THE LOWER-MID 60S IN MOST AREAS. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 340 AM CST THU NOV 5 2015 TODAY & TONIGHT: THE AFORE-MENTIONED LONGWAVE IS STILL EXPECTED TO SPRINT NE ACROSS NM TODAY THEN ACROSS OK & KS TONIGHT. THE ATTENDANT SE SPRINTING COLD FRONT THAT AT 3 AM WAS ENTERING CENTRAL NEBRASKA & NORTHWEST KS SHOULD REACH CENTRAL KS LATE THIS AFTERNOON & SOUTHEAST KS THIS EVENING. WITH THE LOWER-DECK MOISTURE AXIS LIKEWISE BEING SHUNTED SE THE BEST CHANCES OF THUNDERSTORMS WILL STILL OCCUR FROM WESTERN MO THRU SOUTHEAST KS TO EASTERN OK. SEVERE THUNDERSTORMS ARE STILL POSSIBLE ACROSS SOUTHEAST KS THIS AFTERNOON AS MLCAPES REACHING 1000-1500 J/KG ARE STILL PROGNOSTICATED BY BOTH ECMWF & THE NAM. (THE NAM'S PROJECTED MLCAPES FOR THIS AFTERNOON HAVE INCREASED ~500 J/KG OVER THE PAST 24 HOURS.) WITH THE STRONG UPPER-DECK WAVE APPROACHING...DEEP-LAYER SPEED SHEAR WILL STRENGTHEN EVEN FURTHER. THE NAM CONTINUES TO PROJECT 6-KM BULK SHEAR REACHING AN AMAZING 60-80 KTS OVER SOUTH-CENTRAL & SOUTHEAST KS THIS AFTERNOON. WHILE HAIL AROUND 1 INCH IS POSSIBLE THE PRIMARY THREAT REMAINS DAMAGING WINDS. THE THUNDERSTORMS SHOULD END IN A NW-SE MANNER ACROSS SOUTH EAST KS THIS EVENING. MUCH COLDER AIR WOULD THEN SPREAD E/SE INTO THE NEIGHBORHOOD WITH LOWS IN THE MID-UPPER 30S LIKELY FOR CENTRAL KS. FRI-SAT NIGHT: A 2ND UPPER-DECK WAVE THAT HAS BEEN APPROACHING THE PACIFIC NW DURING THE NIGHT WILL STRENGTHEN RAPIDLY AS IT SURGES SE ACROSS THE NORTHERN ROCKIES TONIGHT. THE POSITIVELY- TILTED WAVE SHOULD EXTEND FROM MANITOBA TO AZ EARLY FRI MORNING THEN EXTEND FROM HUDSON BAY TO THE TX PANHANDLE SAT MORNING. THIS WOULD LIKEWISE DRIVE A 2ND COLD FRONT ACROSS KS FRI NIGHT BUT WITH MOISTURE LACKING NO MORE THAN A WIND SHIFT WOULD SIGNAL IT'S ARRIVAL. HIGH PRESSURE FOLLOWING IN ITS WAKE WILL RESULT IN NICE WEATHER FOR ALL AREAS. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 340 AM CST THU NOV 5 2015 WARMER WEATHER QUICKLY RETURNS AS A SURFACE TROF STRENGTHENS OVER THE WESTERN PLAINS WHERE IT'LL SET UP CAMP NEAR THE CO/KS BORDER BUT WITH DEWPOINTS INCREASING INTO THE 35-40 DEGREE RANGE...THE GRASSLAND FIRE DANGER SHOULD BE KEPT IN CHECK FOR MOST AREAS. THE EXCEPTION BEING CENTRAL KS WHERE RUSSELL & BARTON COUNTIES MAY REACH THE "VERY HIGH" CATEGORY. *CORRECTED TYPING IN 4TH LINE OF TEXT TO INCLUDE "DANGER".* && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1121 CST THU NOV 5 2015 CIGS SHOULD BE VFR FOR ALL TERMINALS EXCEPT KCNU. HERE, LOW CLOUDS AND LATER CONVECTION WILL KEEP CIGS IN THE MVFR RANGE. IMPROVEMENT BACK TO VFR IS EXPECTED AS CONVECTION CLEARS THE AREA AND DRY AIR MOVES IN FOR THIS TERMINAL. FROPA THIS EVENING ACROSS ALL TERMINALS WITH WINDS VEERING NORTHWESTERLY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 38 62 37 / 20 10 0 0 HUTCHINSON 73 36 62 35 / 20 20 0 0 NEWTON 73 38 61 36 / 20 10 0 0 ELDORADO 74 39 62 36 / 30 10 0 0 WINFIELD-KWLD 74 40 62 37 / 30 10 0 0 RUSSELL 66 33 60 34 / 10 10 0 0 GREAT BEND 68 33 60 35 / 20 10 0 0 SALINA 72 36 61 35 / 10 0 0 0 MCPHERSON 72 36 61 36 / 10 10 0 0 COFFEYVILLE 71 44 62 37 / 60 40 0 0 CHANUTE 70 42 61 36 / 60 50 0 0 IOLA 70 42 60 36 / 60 50 0 0 PARSONS-KPPF 71 43 62 36 / 60 40 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 516 AM CST THU NOV 5 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 516 AM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS SOUTHEAST OF A LINE FROM AROUND MARION...THROUGH NEWTON...TO AROUND ANTHONY. THUNDERSTORMS WOULD BE MOST NUMEROUS ACROSS SOUTHEAST KANSAS...WHERE HAIL AROUND 1 INCH DIAMETER AND WINDS AROUND 60 MPH ARE BOTH POSSIBLE THIS AFTERNOON AND THIS EVENING. A VERY HIGH GRASSLAND FIRE DANGER IS LIKELY FOR ALL OF CENTRAL AND MOST OF SOUTH-CENTRAL KANSAS PRIMARILY NORTHWEST OF THE TURNPIKE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE FOR BARTON AND RUSSELL COUNTIES SUNDAY AFTERNOON. A VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL KANSAS PRIMARILY WEST OF I-135 AND FOR RENO AND KINGMAN COUNTIES NEXT WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE FOR AREAS PRIMARILY ALONG...AND NORTHEAST...OF LINE FROM NEAR RUSSELL...THROUGH NEWTON...TO AROUND WINFIELD NEXT TUESDAY NIGHT...AND FOR PRIMARILY MUCH OF SOUTH- CENTRAL AND ALL OF SOUTHEAST KANSAS NEXT WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY OCCUR ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. HAZARDOUS WEATHER OUTLOOKS ISSUED THIS WEEKEND WILL PROVIDE FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL COFFEYVILLE 37.04N 95.63W
11/05/2015 M1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
REPORTED IN TOWN.
&&
BDKThe Tulsa radar (KINX), 96 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
2 hail. Local standard time, as filed.
The hail was reported in town.
The hail was quarter to golf ball size. There were lots of quarter size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607662, 607663.